Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

chantix...

My doctor recently percsribed me chantix to help curb my smoking habit. on the label it says in bold writng "do not take if you are breastfeeding" which is how i feed my son, when i asked the doc about this she says that its just a percautionary warning and not to worry. apon arriving home i hit the internet to do some reasearch, studys found that chantix leaks through breastmilk in animals that were tested but scientists are not sure if it is the same for a human because no studies have been done. the only other thing i could find about it was that you should watch your infant for any signs of side effects caused by the drug, which include but are not limited to : Nausea -- in up to 30 percent of people
Insomnia -- up to 19 percent
Headaches -- up to 19 percent
Abnormal dreams -- up to 13 percent
Gas -- up to 9 percent
Changes in taste -- up to 8 percent
Constipation -- up to 8 percent.
should i take it or not?

 
mrsmurders

Asked by mrsmurders at 9:08 PM on Jul. 27, 2009 in Health

Level 1 (0 Credits)
This question is closed.
Answers (3)
  • NO
    not only for your son, but your self too
    I know docs who wont even prescribe it
    it causes VERY vivid nightmares
    caused a co worker of mine to be constipated
    caused me to be on the toilet non stop puking n pooping...i felt worse than morning sickness
    it is a dangerous med and I would DEFINATLY NOT take it while breastfeeding
    mommymeg03

    Answer by mommymeg03 at 9:16 PM on Jul. 27, 2009

  • Chantix is too new to trust in breastfeeding. AND it's known to cause severe side effects up to and including suicide.

    Go with the nicotine gum instead.
    gdiamante

    Answer by gdiamante at 9:27 PM on Jul. 27, 2009

  • I thought chantix was pulled from the market.... It was directly linked to a number of suicides and sudden violent behavior. I KNOW i've seen the lawyer ads for it..

    Oh yeah.. don't take it. .
    say_tay

    Answer by say_tay at 9:50 PM on Jul. 27, 2009